2020 Conference Schedule

Click here for a downloadable PDF of the conference schedule.

If you need help navigating the NAC20 virtual platform, check out this instructional video


Schedule by date*


Thursday, October 1

Natural Areas Conference Portal opens

Tuesday, October 13

  • Welcome by Lisa Smith, Executive Director of NAA

9:00 a.m. PDT/12:00 p.m. EDT

Duration: 1 hour 35 minutes 

  • Plenary: Sierra to Sagebrush: Integrating Management & Stewardship Across Landscapes in the Nevada-California Borderlands Service

10:35 a.m. PDT/ 1:35 p.m. EDT - 15 minute break

10:50 a.m. PDT/ 1:50 a.m. EDT

Duration: 2 hours

12:50 p.m. PDT/ 3:50 p.m. EDT

Duration: 40 minutes

Exhibit Hall is Open

Campfire Conversation

Zoom Room

Birds of a Feather 

(Birders)


Campfire Conversation

Zoom Room

Fungus Among Us

(Foragers and enthusiasts)

Campfire Conversation

Zoom Room

I Spy with My Little Eye

(Botanizing)

Wednesday, October 14

9:00 a.m. PDT/ 12:00 p.m. EDT

Duration: 1 hour 55 minutes

10:55 a.m. PDT/ 1:55 p.m. EDT

Duration: 1 hour 5 minutes

Exhibit Hall is Open

Campfire Conversation

Zoom Room

Adrenaline Rush

(Outdoor adventure sports)


Campfire Conversation

Zoom Room

Home Grown

(Gardening)

Campfire Conversation

Zoom Room

Handmade

(Crafting and woodworking)

Campfire Conversation

Zoom Room 

Great American Hikes

(Hiking and camping)

12:05 p.m. PDT/ 1:55 p.m. EDT

Duration: 1 hour 45 minutes

Thursday, October 15

9 a.m. PDT/ 12:40 p.m. EDT

Duration: 40 minutes

  • Plenary: Eager: the surprising Secret Life of Beavers and Why They Matter

9 a.m. PDT/ 12:40 p.m. EDT

Duration: 1 hour 5 minutes

  • Poster Presentations and Exhibit Hall
    • Poster Presenters are available in their exhibit spaces for live, video chat from 12:55p.m. EDT to 2:00p.m. EDT

11:00 a.m. PDT/ 2:00 p.m. EDT - 15 minute break 

11:15 a.m. PDT/ 2:15 p.m. EDT

Duration: 2 hours 15 minutes 


Friday, October 16

9:00 a.m. PDT/ 12:00 p.m. EDT

Stewards' Circles

NAC20 features a wide variety of presentations representing tremendous knowledge and experience. It is a testament to the incredible scientific endeavors by our community of practitioners and academics. While we can‘t be face-to-face with opportunities for impromptu gatherings and casual exchange, NAC20 would not be complete without an opportunity for peers to dig deeper in to topics of common interest. To that end, the Stewards' Circles will feature facilitated, yet informal, opportunities to dive deeper into subjects of mutual interest.  Share your own thoughts, challenges, and successes as you reflect on the presentations. This is an opportunity to exchange ideas with both pre-recorded and live speakers who will be available to answer questions or expand upon their projects. This is a time to relax, connect and learn from each other. Bring your favorite beverage and/or snack and join us!

9 a.m. PDT / 12 p.m. EDT Stewards' Circles

Duration: 55 minutes

Stewards Circle

Zoom Room

Managing Fire Regimes in a Changing World (Good fire/Bad fire)


Stewards Circle

Zoom Room

Invasive Species Management - New and Effective Approaches

Stewards Circle

Zoom Room

Pollinator Considerations in Natural Areas Management

Stewards Circle

Zoom Room

Communicating the Importance of Our Work

10 a.m. PDT / 1 p.m. EDT Stewards' Circles

Duration: 55 minutes

Stewards Circle

Zoom Room

Technology in Natural Areas Conservation


Stewards Circle

Zoom Room

Natural Areas Management in Light of Climate Change 

Stewards Circle

Zoom Room

Forest Restoration

Stewards Circle

Zoom Room

Collaborative Approaches to Conservation - Public/Private Partnerships

11 a.m. PDT / 2 p.m. EDT Stewards' Circles

Duration: 55 minutes

Stewards Circle

Zoom Room

Rare Species Conservation

Stewards Circle

Zoom Room

Development and Use of Native Seed in Natural Areas Management


Stewards Circle

Zoom Room

Beavers as a Restoration Tool with Ben Goldfarb

12:00 p.m. PDT/ 3:00 p.m. EDT

Duration: 40 minutes

  • And Now for Something Completely Different... Beer: The Science and Sustainability of Brewing

1:00 p.m. PDT/ 4:00 p.m. EDT

  • Social Hour- It's 5 O'clock Somewhere (Okay, so maybe it's only lunchtime on the west coast, but we still want you to join us!)

Tuesday, October 20

9:00 a.m. PDT/ 12:00 p.m. EDT

Duration: 2 hours

Thursday, October 22

9:00 a.m. PDT/ 12:00 p.m. EDT

Duration: 2 hours

Thursday, October 29

9:00 a.m. PDT/ 12:00 p.m. EDT

Duration: 2 hours

Tuesday, November 3

9:00 a.m. PST/ 12:00 p.m. EST  - 12:30 p.m. PST/ 3:30 p.m. EST

Duration: 3.5 hours


*Schedule is subject to change

Thank you to our conference sponsors 

JOIN US

Join the people who protect and manage our natural areas.